Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes ringing in the ears along with hearing loss and headaches?

Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

default
Posted on Fri, 11 May 2018 in Brain and Spine
Question: I've seen 2 doctors. I've also emailed back and fourth with Dr. XXXXXXX XXXXXXX on this site. My symptoms are ringing in the left ear. Low grade headache and nausea. I've had these symptoms for more than 3 weeks now. Sometimes the headache goes away with excedrin, sometimes it doesn't.

The ringing varies in intensity from very loud to very soft but it never goes away completely.

My primary care doctor referred me to an ENT because he couldn't find anything wrong. He didn't do imaging he just looked in my ear and that was it.

The ENT stuck a instrument in my ear that blew air into it than told me everything in my ear was functioning properly. They also gave me a hearing test and told me that I had significant hearing loss in both ears for high pitched sounds but was normal for all other pitches.

He couldn't tell me what was causing the ringing in the ear or if it would ever go away. He only said that sometimes ringing in the ears is associated with hearing loss but didn't know if that was the case with me.

For the headaches he just said he's not the kind of doctor to see for headaches. He said he didn't think that my headache was related to the tinnitus. He suggested following up with my primary care doctor or a neurologist.

Dr. XXXXXXX said take flunarizine or cinnarazine for dizziness or vertigo, but I don't have those symptoms.

What do you think is wrong?

XXXXXXX XXXX YYYY@YYYY
doctor
Answered by Dr. Neeraj Kumar 6 hours later
Brief Answer:
Get examined and evaluated by a neurologist

Detailed Answer:
Hello,
Ringing in ear with hearing loss should be evaluated by imaging of brain too.
Possibility of some brain lesion can be there.
Examination by a neurologist will be helpful.
For treatment you can try cinnarizine with sertraline or amitriptyline.
Blood pressure should be controlled.
Hope you found the answer helpful.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Sertraline

doctor1 MD

My Son is taking 100mg of Zoloft per day due to a relationship breakup, he is 23. He goes to the Gym daily and powerlifts. However he also takes pre workouts and supplements. Can these interact with the Zoloft. His moods seem aggressive at times. ( he is currently taking Cellucor , C4 Extreme, Explosive Workouts.)

doctor1 MD

Hi Dr. I have been on Sertraline, 100 mg /2tabs/ day as prescribed for approx. 3-4 years. It has helped my anxiety/depression without any noticeable side effects. Is there a certain amount of time you can safely be on this medication? Is there a need in some people to have the dose over 200mg or is this the maximum ? I m scheduled to see my new clinical specialist/nurse practicinier in Feb, my other Dr. retired after 35 years, good Dr. As he is not a Dr. are there any questions I should ask him about dose amounts etc. ? Thank You in advanvce Steve .PS. I didn t realize there would be a charge for one ? thanks anyway

doctor1 MD

CONCERNS: I ve noticed that my legs have been swelling mostly around the ankles.....Both ankles. It s not that bad, when compared to previous swelling issues but it is the longest - since about February. I did start a new desk job so I am sitting more. But I started that back in November, and most days I walk during my breaks and for 20 minutes during lunch. What is concerning me more is that my calf muscles are getting really tight. And, I have a bump now on my right calf that has moved a little bit; around this area, there’s also a sensation like my muscle might spasm. Mostly while at my work desk, I notice my muscles tightening in my calf, hamstring and into my inner thigh. It s slightly worse on my right leg. HISTORY/ETC: I m a 37 year old female; about 60lbs overweight. I exercise lightly about 2 to 3 times per week; have a history of issues with my IT Band in my right leg tightening, and tailbone issues. Due to the tailbone issues, I m unable to sit ergonomically correct” in my desk chair and therefore sit at a recline. I am currently taking 50mg per day of Sertraline (started about 8 weeks ago). ETC: I ve tried drinking more water, stretching more, and elevating legs - and it doesn t make a bit of difference. Most physical activity hasn t really bothered it....maybe walking a little bit. Thank you for your time:)

doctor1 MD

I`m a 33 year old male, 5' 10" currently 194. When I masturbate, right after ejaculation, I urinate automatically. I believe I may have been doing it for the last several years. But I`ve just realized it was not normal. I thought it may have been Retrograde Ejaculation. But I read somewhere else it wasn`t. I was born with Spina Bifida,( Myelomeningocele) and Hydrocephalus. I take Dilantin and Phenytek for Epilepsy. I also take Zoloft and Celexa for Anxiety,OCD and Depression. Thanks

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.